MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: k180291.Customer: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a patient underwent an unknown procedure where a cook silicone balloon hysterosalpingography injection catheter was used.The user inserted the device and upon inflation of the balloon, it burst when inflated with 1.5 milliliters of saline.The device was replaced with a 2nd cook silicone balloon hysterosalpingography injection catheter and the same issue occurred.The device was replaced a 3rd time and the procedure was completed successfully.No adverse effects were reported from the incident.No additional procedures were performed.
 
Additional Manufacturer Narrative
Description of event: as reported, a patient underwent an unknown procedure where a cook silicone balloon hysterosalpingography injection catheter was used.The user inserted the device and upon inflation of the balloon, it burst when inflated with 1.5 milliliters of saline.The device was replaced with a 2nd cook silicone balloon hysterosalpingography injection catheter and the same issue occurred.The device was replaced a 3rd time and the procedure was completed successfully.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.Two complaint devices were returned in one open package.Visual evaluation confirmed that both balloons were ruptured.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings "always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas." how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a definitive cause could not be determined from the available information.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12320460
Report Number1820334-2021-01993
Device Sequence Number14086593
Product Code LKF
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)230828(10)13395930
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberN/A
Device Catalogue NumberJ-CHSG-703000
Device Lot Number13395930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1